Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Finite simple groups which projectively embed in an exceptional Lie group are classified!


Authors: Robert L. Griess Jr. and A. J. E. Ryba Jr.
Journal: Bull. Amer. Math. Soc. 36 (1999), 75-93
MSC (1991): Primary 17Bxx, 20Bxx, 20Cxx, 20Dxx, 20Exx, 22Exx
MathSciNet review: 1653177
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Since finite simple groups are the building blocks of finite groups, it is natural to ask about their occurrence ``in nature''. In this article, we consider their occurrence in algebraic groups and moreover discuss the general theory of finite subgroups of algebraic groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1991): 17Bxx, 20Bxx, 20Cxx, 20Dxx, 20Exx, 22Exx

Retrieve articles in all journals with MSC (1991): 17Bxx, 20Bxx, 20Cxx, 20Dxx, 20Exx, 22Exx


Additional Information

Robert L. Griess Jr.
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, MI 48109-1003
Email: rlg@math.lsa.umich.edu

A. J. E. Ryba Jr.
Affiliation: Department of Mathematics, Marquette University, Milwaukee, WI 53201-1881
Address at time of publication: Department of Mathematics, Queens College, CUNY, Flushing, NY 11367-1597
Email: alexr@sylow.mscs.mu.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-99-00771-5
PII: S 0273-0979(99)00771-5
Received by editor(s): April 13, 1998
Received by editor(s) in revised form: May 19, 1998, and October 16, 1998
Article copyright: © Copyright 1999 American Mathematical Society